MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI CLICK'X® LOCKING CAP FOR TI 3-D HEAD; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

OBERDORF SYNTHES PRODUKTIONS GMBH TI CLICK'X® LOCKING CAP FOR TI 3-D HEAD; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 498.570
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: mnh, mni, nkb, kwp.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent a procedure to remove broken implants.The devices were implanted years ago.The patient reportedly experienced a lot of pain and underwent many treatments such as infiltrations and blockages as well as radiofrequency for pain, but the cause of the pain was never found.It was decided to operate to see if anything in situ could be the cause of the pain.A broken clickx rod at the height of the middle screw on the right side and a broken clickx locking cap of the upper screw were discovered.There were fragments generated from the broken device and they were removed easily.The clickx rod and the clickx locking cap to were changed to complete the procedure.There was no surgical delay.The procedure was successfully completed.The patient status was unknown.Concomitant device reported: screw (part/lot unknown, quantity 1).This report is for a clickx locking cap.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The implant was not returned to customer quality (cq).Therefore, the investigation will be done based on the supplied images.The images were reviewed and the complaint condition for broken was confirmed as all the images show a broken screw.One of the 2 ears on the non-threaded portion of the screw has broken off at its base.A manufacturing record evaluation could not be performed as the lot number could not be determined from the supplied image.Design drawing current revision was reviewed during this investigation.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI CLICK'X® LOCKING CAP FOR TI 3-D HEAD
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8601454
Report Number8030965-2019-63796
Device Sequence Number14023630
Product Code KWQ
UDI-Device Identifier10705034791081
UDI-Public(01)10705034791081
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.570
Device Catalogue Number498.570
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/04/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR